Alert archive / Oregon / Frost Advisories in 2016
Frost Advisory 5, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Jun 18, 2016, 2:46 AM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Jun 19, 2016, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2016, 2:46 AM PDT (09:46 UTC)
- In effect from
- Jun 19, 2016, 2:00 AM PDT
- Expired
- Jun 19, 2016, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786 WWUS76 KMFR 180946 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 246 AM PDT SAT JUN 18 2016 CAZ083-084-ORZ029>031-182300- /O.NEW.KMFR.FR.Y.0005.160619T0900Z-160619T1600Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...DORRIS...BEATTY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 246 AM PDT SAT JUN 18 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY. * TEMPERATURE...LOW TEMPERATURES DROPPING TO NEAR FREEZING. * LOCATIONS INCLUDE...PORTIONS OF THE KLAMATH BASIN INCLUDING NORTHERN CALIFORNIA, EAST OF THE CASCADES, AND MOSTLY NORTHERN PORTIONS OF KLAMATH AND LAKE COUNTY. * IMPACTS...FROST MAY DAMAGE OR KILL SENSITIVE VEGETATION. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SVEN
2 follow-up statements
504 WWUS76 KMFR 181433 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 733 AM PDT SAT JUN 18 2016 CAZ083-181545- /O.CAN.KMFR.FR.Y.0005.160619T0900Z-160619T1600Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 733 AM PDT SAT JUN 18 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FROST ADVISORY. $$ CAZ084-ORZ029>031-191600- /O.CON.KMFR.FR.Y.0005.160619T0900Z-160619T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...DORRIS...BEATTY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 733 AM PDT SAT JUN 18 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... * TEMPERATURE...LOW TEMPERATURES DROPPING TO NEAR FREEZING. * LOCATIONS INCLUDE...PORTIONS OF THE KLAMATH BASIN INCLUDING NORTHERN CALIFORNIA...EAST OF THE CASCADES...AND MOSTLY NORTHERN PORTIONS OF KLAMATH AND LAKE COUNTY. * IMPACTS...FROST MAY DAMAGE OR KILL SENSITIVE VEGETATION. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STOCKTON
342 WWUS76 KMFR 191555 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 855 AM PDT SUN JUN 19 2016 CAZ084-ORZ029>031-191700- /O.EXP.KMFR.FR.Y.0005.000000T0000Z-160619T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...DORRIS...BEATTY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 855 AM PDT SUN JUN 19 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$ STOCKTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jun 17, 11:15 PM PDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 17, 11:15 PM PDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Medford OR 1115 PM PDT FRI JUN 17 2016 Aviation Discussion updated .UPDATE... The forecast has been updated for tonight through Saturday to refine timing of precipitation probabilities and to attempt to better hone in on expected additional amounts. && .DISCUSSION... Showers and a few isolated thunderstorms this evening have continued to add to storm total rainfall amounts across the area as an elongated frontal boundary continues to linger from Northern California into the Upper Columbia River Basin. The primary band of precipitation this evening has been from central and eastern Siskiyou County north-northeastward along and near the Cascades and across Klamath County, where many areas have had around a quarter of an inch of rain in the last 6 hours. Short term model guidance continues to indicate an overall increase/surge in precipitation around midnight onto the west side in Jackson and Eastern Douglas Counties where an additional 0.10" to 0.40" is expected, least western most valley areas and most eastern most valley areas of the West Side. In the Siskiyous, Cascades, Klamath County, and Western Modoc and Lake Counties an additional 0.30" to 0.70" is expected. This will push some areas from the Cascades and east side to totals for this month above normal for the entire month of June. Saturday morning precipitation is expected to wane with time, and by afternoon we'll begin our rebound back toward summer-like weather. By Sunday afternoon we'll be back to normal calendar day temperatures, and then highs on Monday are likely to be about 10 degrees above normal with plenty of 80s and 90s in the valleys. BTL && .AVIATION...For the 18/06Z TAF cycle... A frontal band will bring light to moderate rainfall tonight from east of Roseburg and Grants Pass eastward to about Lakeview and the Modoc Plateau, shifting eastward Saturday morning. This band of rain will contain MVFR to local IFR within in it as well as total mountain obscurations. Elsewhere VFR is generally expected, though any localized clearing will result in MVFR to IFR. Conditions will improve during the course of Saturday morning, with VFR expected all areas by afternoon. BTL && .MARINE...Updated 700 PM PDT Fri 17 June 2016... A broad area of low pressure centered offshore will continue to bring a chance of showers with light seas and northerly winds through tonight. North winds and wind dominated seas increase this weekend as a thermal trough deepens along the coast. It will likely take until Saturday evening for Small Craft Advisory thresholds to be met in the outer waters south of Cape Blanco and until Sunday morning over the remainder of our waters. An area of Gales is expected in the outer waters south of Gold Beach as winds reach a peak Sunday evening. Advisory level conditions are likely to precede this Gale elsewhere and could follow early next week as the thermal trough moves inland. /FB && .PREV DISCUSSION... /Issued 542 PM PDT FRI JUN 17 2016/ DISCUSSION...Isolated thunderstorms are traveling up the Highway 97 corridor in Klamath County. There were also some lightning strikes over southern Douglas County near the Umpqua Divide. In addition, the last 2 runs of the short term HRRR model show hefty amount of precipitation for Medford and Ashland area overnight. I have updated the grids to expand thunderstorm area into the Klamath and Tulelake Basins, as well as eastern and southern Douglas County, but left Roseburg and the Rogue Valley out of the thunderstorm area. I also increased QPF forecast for Jackson County tonight. /FB && .PREV DISCUSSION... /Issued 130 PM PDT FRI JUN 17 2016/ DISCUSSION...17/12Z NAM/GFS/EC IN. LOTS OF LIGHT SHOWERS OVER THE WEST SIDE AND NEAR EAST SIDE THIS AFTERNOON...WHICH IS ASSOCIATED WITH A SHORT WAVE EMBEDDED IN SOUTHERLY FLOW ALOFT AHEAD OF AN OFFSHORE LONG WAVE TROUGH. MORE WAVES WILL FOLLOW TONIGHT AS THE LONG WAVE TROUGH EDGES CLOSER TO SHORE. EXPECT MORE ROUNDS OF SHOWERS DURING THAT INTERVAL...AND POSSIBLY ISOLATED THUNDERSTORMS AS WELL. THE TROUGH WILL MOVE ONSHORE SATURDAY MORNING AS A STRONG SHORT WAVE MOVES THROUGH IT...AND THIS WILL BRING ANOTHER ROUND OF STRONGER SHOWERS TO THE AREA. ONCE THE TROUGH KICKS OUT TO THE EAST SATURDAY AFTERNOON...IT WILL WARM AND DRY OUT RAPIDLY AS A THERMAL TROUGH DEVELOPS NEAR THE COAST. A WARM RIDGE WILL GRADUALLY BUILD IN FROM THE SOUTH SATURDAY INTO MONDAY AS THE STORM TRACK SHIFTS WELL TO THE NORTH OF THE AREA. 500 MB HEIGHTS WILL UNSTEADILY RISE OVER THE AREA...PEAKING MONDAY INTO TUESDAY. FLOW ALOFT WILL GRADUALLY BECOME MORE SOUTHERLY DURING THIS INTERVAL AS ANOTHER TROUGH DEEPENS OFFSHORE. SOUTHERLY FLOW USUALLY ALLOWS MONSOONAL MOISTURE TO FILTER NORTH INTO THE AREA...BRINGING THE POSSIBILITY OF THUNDERSTORMS. HOWEVER...IN THIS CASE...THE RIDGE WILL BLOCK THE MOISTURE FROM ADVANCING BEYOND SOUTHERN CALIFORNIA...AT LEAST INITIALLY. THIS WILL BRING CONTINUED DRY CONDITIONS AND HOT WEATHER TO THE INLAND AREAS. THE THERMAL TROUGH ALONG THE COAST WILL MOVE OVER THE WEST SIDE TUESDAY AND TO THE EAST SIDE WEDNESDAY. INLAND HIGH TEMPERATURES WILL PEAK OVER THE WEST SIDE MONDAY AND TUESDAY AND OVER THE EAST SIDE...INCLUDING THE MOUNT SHASTA AREA...TUESDAY AND WEDNESDAY. HIGHS WILL BE 10-15 DEGREES ABOVE NORMAL. HOWEVER...THE RIDGE TO THE SOUTH WILL WEAKEN AROUND THE MIDDLE OF NEXT WEEK...AND AT LEAST SOME MONSOONAL MOISTURE WILL ADVECT INTO THE AREA. THIS WILL BRING THE POSSIBILITY OF THUNDERSTORMS TO THE AREA WEDNESDAY AFTERNOON AND EVENING...ALONG WITH SLIGHTLY COOLER TEMPERATURES. THE 17/00Z EC AND 17/12Z GFS SOLUTIONS ARE VERY DIFFERENT FROM WEDNESDAY NIGHT ON. THE GFS SOLUTION MAINTAINS A DEEP TROUGH OFFSHORE WITH SOUTH TO SOUTHWEST FLOW ALOFT OVER THE AREA WHILE THE EC HAS A MUCH SHALLOWER TROUGH OFFSHORE WITH SOUTHWEST TO WEST FLOW OVER THE AREA. THE GFS SUPPORTS CONTINUED COOLING...DOWN TO NEAR NORMAL VALUES BY NEXT FRIDAY...WITH A WEAK FRONT MOVING ONSHORE THURSDAY NIGHT INTO FRIDAY...BUT NO THUNDERSTORMS. THE EC SUPPORTS DRY WEATHER WITH TEMPERATURES COOLING OFF TO NORMAL MORE QUICKLY. THE 17/12Z EC SHOWS A TREND TO A STRONGER TROUGH SOLUTION...SO WILL GO WITH THE GFS THINKING FOR NOW. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters... - Gale Watch from Sunday afternoon through Monday morning for PZZ376. BTL/JRS/FJB
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:55 PM PDT | Gale Warning | MFR | 32 hr | |
| Jun 18, 1:55 PM PDT | Small Craft Advisory | MFR | 4 days |
Nearby
Frost Advisories in Oregon, 2016Frost Advisories in California, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.